Survival probabilities of autoregressive processes
ESAIM: Probability and Statistics, Tome 18 (2014) , pp. 145-170.

Given an autoregressive process X of order p (i.e. Xn = a1Xn-1 + ··· + apXn-p + Yn where the random variables Y1, Y2,... are i.i.d.), we study the asymptotic behaviour of the probability that the process does not exceed a constant barrier up to time N (survival or persistence probability). Depending on the coefficients a1,..., ap and the distribution of Y1, we state conditions under which the survival probability decays polynomially, faster than polynomially or converges to a positive constant. Special emphasis is put on AR(2) processes.

DOI : https://doi.org/10.1051/ps/2013031
Classification : 60G15,  60G50
Mots clés : autoregressive process, autoregressive moving average, boundary crossing probability, one-sided exit problem, persistence probablity, survival probability
@article{PS_2014__18__145_0,
     author = {Baumgarten, Christoph},
     title = {Survival probabilities of autoregressive processes},
     journal = {ESAIM: Probability and Statistics},
     pages = {145--170},
     publisher = {EDP-Sciences},
     volume = {18},
     year = {2014},
     doi = {10.1051/ps/2013031},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ps/2013031/}
}
Baumgarten, Christoph. Survival probabilities of autoregressive processes. ESAIM: Probability and Statistics, Tome 18 (2014) , pp. 145-170. doi : 10.1051/ps/2013031. http://www.numdam.org/articles/10.1051/ps/2013031/

[1] F. Aurzada and C. Baumgarten, Survival probabilities of weighted random walks. ALEA Lat. Amer. J. Probab. Math. Stat. 8 (2011) 235-258. | MR 2818568 | Zbl 1276.60057

[2] F. Aurzada and T. Simon, Persistence probabilities and exponents. arXiv:1203.6554 (2012).

[3] P.J. Brockwell and R.A. Davis, Time series: theory and methods. Springer Series in Statistics. Springer-Verlag, New York (1987). | MR 868859 | Zbl 0604.62083

[4] A. Dembo, J. Ding and F. Gao, Persistence of iterated partial sums. Ann. Inst. Henri Poincaré B. To appear (2012). | Numdam | MR 3112437 | Zbl 1274.60144

[5] A. Dembo, B. Poonen, Q.-M. Shao and O. Zeitouni, Random polynomials having few or no real zeros. J. Amer. Math. Soc. 15 857-892 (2002). Electronic. | MR 1915821 | Zbl 1002.60045

[6] R.A. Doney, On the asymptotic behaviour of first passage times for transient random walk. Probab. Theory Related Fields 81 (1989) 239-246,. | MR 982656 | Zbl 0643.60053

[7] S.N. Elaydi, An introduction to difference equations. Undergraduate Texts in Mathematics. Second edition, Springer-Verlag, New York (1999). | MR 1711587 | Zbl 0840.39002

[8] J.D. Esary, F. Proschan and D.W. Walkup, Association of random variables, with applications. Ann. Math. Statist. 38 (1967) 1466-1474. | MR 217826 | Zbl 0183.21502

[9] W. Feller, An introduction to probability theory and its applications. Second edition, John Wiley and Sons Inc., New York (1971). | MR 270403 | Zbl 0219.60003

[10] G.R. Grimmett and D.R. Stirzaker, One thousand exercises in probability. Oxford University Press, Oxford (2001). | MR 2059709 | Zbl 1015.60003

[11] M. Ledoux and M. Talagrand, Probability in Banach spaces. Springer-Verlag, Berlin Heidelberg New York (1991). | MR 1102015 | Zbl 0748.60004

[12] W.V. Li and Q.-M. Shao, Recent developments on lower tail probabilities for Gaussian processes. Cosmos 1 (2005) 95-106. | MR 2329259

[13] E. Lukacs, Characteristic functions. Second edition, revised and enlarged. Hafner Publishing Co., New York (1970). | MR 346874 | Zbl 0615.14018

[14] A. Novikov and N. Kordzakhia, Martingales and first passage times of AR(1) sequences. Stochast. 80 (2008) 197-210. | MR 2402164 | Zbl 1148.60061

[15] Y. Peres, W. Schlag and B. Solomyak, Sixty years of Bernoulli convolutions. In Fractal geometry and stochastics, II (Greifswald/Koserow, 1998), vol. 46 of Progr. Probab. Birkhäuser, Basel (2000) 39-65. | MR 1785620 | Zbl 0961.42006

[16] Ya. G. Sinaĭ, Statistics of shocks in solutions of inviscid Burgers equation. Commun. Math. Phys. 148 (1992) 601-621. | MR 1181071 | Zbl 0755.60105